Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 108, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 3, 2001, 8:46 PM CDT for Monroe County, Shelby County, Missouri. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 8:46 PM CDT (01:46 UTC)
- Expired
- Jul 3, 2001, 9:45 PM CDT
- In force
- 59 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:40 PM CDT | Thunderstorm Wind 52 E | Paris, MO | The County Sheriff reported trees down in Paris. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 040146 SVRSTL MOC137-205-040245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 846 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN NORTHEAST MISSOURI SHELBY COUNTY IN NORTHEAST MISSOURI * UNTIL 945 PM CDT * AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF CLARENCE...MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IN THE PATH... CLARENCE MAUD SHELBINA WOODLAWN GRANVILLE PARIS SANTA FE THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE QUIHCKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. LAT...LON 3985 9185 3997 9233 3935 9233 3934 9175 TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jul 3, 2:50 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 250 PM CDT TUE JUL 3 2001 MAIN QUES THIS PKG TO BE LOCN OF REDEVLPMT OF MCS TNGT AND PCPN/TEMPS IN XTNDD PD. AT UPR LVLS 50H HI OVR INTRMTN RGN CONTS TO BUILD WITH CLZD LO OVR WRN JMSBA DROPPING S INTO SRN ONT BY 36H. UPR FLOW ACRS RGN TO RMN NWLY WITH WK W/WV'S MOVG SE IN MEAN FLOW. HI IN WRN U.S. WL EXPAND AND MV ESE TO BE CTRD IN SRN PLNS BY WKEND WITH E-W RDG ACRS SRN U.S. THIS PTTN TO EFFECTIVELY SHUT OFF ANY MORE CFNTS FOR AWHILE WITH HEAT BLDG IN PLNS AND SW. AT SFC AVN AGAIN TAKES WK CFNT ACRS RGN THU AND WELL S INTO GLF STATES BY 72H. THINK THIS A LTL OVERDONE AND PREFER FNT GOING STNRY FRTHR N ACRS NRN-CTRL AR. AT PRESENT TSRA DVLPD MAINLY E OF MS RVR AT MIDDAY IN UNCAPPED HI CAPE ATMS BUT HV NOT SHWN TENDENCY TO STG DVLPMT ATTIM. BEST CHCS FOR SVR WL BE TO S AND E OF FA. MCS XPCTD TO REDVLP OVR WRN MO TNGT AND MV SE AND HAVE UPPED POPS SLGTLY FOR TNGT. TSRA SHUD END TMRW AFTN AND DCRG CLDNS FOR WED NGT. THU SHUD BE PC AND DRY AS SFC HI BLDS ACRS RGN FM N. MDLS IN GD AGMT ON TEMPS AND FAVORED WETTER MAV POPS FOR THIS PKG. IN XTNDD WL MV CHCS FOR PCPN FM SAT TO SUN AND MON. WL UP TEMPS A CAT FOR WKEND BUT NOT AS WRM AS MRF. .STL...NONE. WDB
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:18 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 42 min |
| Jul 3, 10:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.